Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 14, 2024, 9:04 AM EDT for Calhoun County, Randolph County, Terrell County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2024, 9:04 AM EDT (13:04 UTC)
- Expired
- Sep 14, 2024, 11:27 AM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
348
WGUS52 KTAE 141304
FFWTAE
GAC037-243-273-141600-
/O.NEW.KTAE.FF.W.0083.240914T1304Z-240914T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
904 AM EDT Sat Sep 14 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northern Calhoun County in southwestern Georgia...
Randolph County in southwestern Georgia...
Southwestern Terrell County in southwestern Georgia...
* Until noon EDT.
* At 904 AM EDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 4 inches of rain have fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morgan, Cuthbert, Edison, Shellman, Goffs Mill, Pachitla, Martins
Crossroads, Fountain Bridge, Shivers Mill, Aycock Mill, Carnegie,
White House, Randolph Co A/p, Wades, Coles, Moye, Brooksville,
Benevolence, Peterson Hill and Dickey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3192 8489 3192 8481 3193 8481 3193 8480
3192 8480 3192 8469 3193 8469 3193 8468
3192 8468 3192 8466 3192 8462 3192 8460
3155 8448 3152 8477 3174 8486
FLASH FLOOD...RADAR INDICATED
$$
DR1 follow-up statement
539
WGUS72 KTAE 141527
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1127 AM EDT Sat Sep 14 2024
GAC037-243-273-141537-
/O.CAN.KTAE.FF.W.0083.000000T0000Z-240914T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun GA-Randolph GA-Terrell GA-
1127 AM EDT Sat Sep 14 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN CALHOUN, RANDOLPH
AND SOUTHWESTERN TERRELL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Sunday for portions
of southeast Alabama and Georgia.
&&
LAT...LON 3192 8489 3192 8481 3193 8481 3193 8480
3192 8480 3192 8469 3193 8469 3193 8468
3192 8468 3192 8466 3192 8462 3192 8460
3155 8448 3152 8477 3174 8486
$$
DRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:00 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 14, 6:00 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 600 AM EDT Sat Sep 14 2024 ...New AVIATION... .NEAR TERM... (Today and tonight) Issued at 256 AM EDT Sat Sep 14 2024 For today and tonight, the main concerns revolve around the potential for pockets of heavy rainfall. The remnants of Francine continue to meander slowly across Mississippi with deep moisture remaining across our area. A stalled surface frontal also bisects the area. Bands of showers and thunderstorms are expected to develop through the day today, and the main concern will be high rain rates and the potential for training storms on top of already saturated soils. Most of the guidance indicates that the best chance of seeing training convection today will be in bands across southwest Georgia and possibly into southeast Alabama. The 00z HREF shows decent probabilities of exceeding flash flood guidance in that region of the forecast area today into tonight. Thus, we've issued a flood watch for the potential of flash flooding for portions of southwest Georgia into southeast Alabama. The 00z HREF is also hinting at low probabilities of very high impact rainfall with a 5-10% chance of exceeding the 100 year Average Return Interval. Rainfall of this magnitude would be isolated if it occurred, but this low probability/isolated high impact scenario also nudged us towards issuing the flood watch. && .SHORT TERM... (Sunday through Monday night) Issued at 256 AM EDT Sat Sep 14 2024 As the remnants of Francine make their return to the Gulf Coast along with a slowly sinking stationary front, we remain rather wet and unsettled. Unfortunately, the stationary front will be right along our coastline, which is where the most rain has fallen in recent days. With this front and weak frontal waves providing the focus for showers and thunderstorms each day, we can't rule out the possibility for locally heavy rainfall continuing through the short term, mainly across our Florida counties given PWATs in the 1.9 to 2.2 inch range. This could result in some flash flood concern. Remember, it won't take much rain given saturated soils and possible standing water to cause additional flood concerns. Otherwise, with the front pinned near the coast and a developing low off the Carolinas, abundant cloud cover and northeasterly flow will keep the rest of the area cooler with highs in the upper 70s to the north with lower 80s to the south. Lows will generally be in the upper 60s to lower 70s. && .LONG TERM... (Tuesday through Friday) Issued at 256 AM EDT Sat Sep 14 2024 The upper-level pattern remains rather chaotic through next week with a blocking pattern aloft, which yields less confident forecasts overall. As the area of low pressure moves into the Mid Atlantic, troughing overall will deepen along the Eastern Seaboard, pushing our front generally farther offshore. Before we get there, the stubborn stationary front and a couple more frontal waves will continue to yield high rain chances across the Florida counties Tuesday and Wednesday before rain chances finally decrease overall. Still have to watch through mid-week for any potential of locally heavy rainfall with PWATs around 1.7 to 1.9 inches. With decreasing rain chances, high temperatures will be on the rise back into the mid to upper 80s. Lows will be in the mid 60s to lower 70s. && .AVIATION... (12Z TAFS) Issued at 559 AM EDT Sat Sep 14 2024 In general, ceilings are expected to start out in the MVFR to IFR range this morning across the area. Some clearing is expected at ECP with a return to VFR there this afternoon. Elsewhere, VFR is also possible at TLH and DHN later in the afternoon. Scattered showers and thunderstorms are expected across the area, although the chances at ECP are too low to mention in the TAF at this time. Another round of low ceilings is expected tonight. && .MARINE... Issued at 256 AM EDT Sat Sep 14 2024 Winds will be generally be light across the waters over the next several days, but given the presence of a stationary front and waves of low pressure, wind direction will be variable through the next 5 days. This front will also keep the weather rather unsettled with daily chances for showers and storms. Isolated waterspouts cannot be ruled out. && .FIRE WEATHER... Issued at 256 AM EDT Sat Sep 14 2024 Fire weather concerns are expected to remain minimal with recent wetting rains, a moist airmass in place, and a chance of showers and thunderstorms continuing. && .HYDROLOGY... Issued at 256 AM EDT Sat Sep 14 2024 The wet pattern continues across the area for the next several days. A Flood Watch is now in effect for southeast Alabama and most of southwest and south central Georgia. This is due to the HREF and other guidance suggesting that bands of heavy rain and thunderstorms could develop along a stationary front today. The best chance will be in the Flood Watch area, but some localized heavy downpours cannot be ruled out across far southern Georgia and the Florida counties. The HREF does show good probabilities of exceeding flash flood guidance in our Alabama and Georgia counties with non-zero chances of exceeding a 100-year ARI rainfall event somewhere. For Sunday through Tuesday, the stalled front will linger along the coast, unfortunately. This along with waves of low pressure will continue to yield a threat of localized heavy rainfall and flash flooding in areas that have seen 6 to 12 inches of rain (or more) already. We'll need to monitor for any potential flood watches for coastal areas during the next couple days. On the riverine front, there was very heavy rain near the headwaters of the Kinchafoonee River and Muckalee Creek. The Kinchafoonee may rise into action stage within the next day or so. The Apalachicola may also rise into action stage during the day or so. The Shoal River at Mossy Head rose into action stage last evening and should crest soon. Depending on where heavy rainfall sets up over the next several days, some additional rises on area rivers are possible, but probabilities of minor flood are relatively low outside of some of the smaller creeks. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 85 73 83 70 / 50 30 60 40 Panama City 86 74 84 71 / 10 20 60 50 Dothan 83 71 80 68 / 60 40 70 60 Albany 82 71 79 68 / 70 60 70 40 Valdosta 84 72 82 70 / 60 30 60 30 Cross City 86 73 87 72 / 60 20 50 20 Apalachicola 86 75 83 72 / 20 20 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...Flood Watch through Sunday morning for GAZ120>131-142>148. AL...Flood Watch through Sunday morning for ALZ065>069. GM...None. && NEAR TERM...DVD SHORT TERM...Young LONG TERM....Young AVIATION...DVD MARINE...Young FIRE WEATHER...DVD HYDROLOGY...Young
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:31 AM EDT | Flood Watch | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 14 more | 41 hr |
| Sep 14, 8:44 AM EDT | Areal Flood Advisory | TAE | Calhoun, Randolph, Terrell | 20 min |
| Sep 14, 10:59 AM EDT | River Flood Warning | TAE | Terrell, Webster | 21 hr |
| Sep 14, 3:41 PM EDT | Special Weather Statement | TAE | Grady | 34 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.